Forums


Medications & Prescription Treatment

Relationship between migraine medications and Inverted T waves

  • By VanMom71

    Three weeks ago, I had a horrible migraine. (I am a female in my mid-40’s)

    I tried Excedrin while at work. Had one errand before going home. Took Rx meds and laid down for a nap. When I woke, headache was gone. No shortness of breath, just felt like the start of a bronchial bug (I’ve had migraines for 35 years and Asthma for 30 years).

    When I woke up, I felt like I had the start of a bronchial bug. I went to an after-hours medical clinic. Gal taking my vitals said my heart rate was weak. Went out and returned with an EKG cart. I had “inverted T waves”. Where my EKG should have a peak, I have a valley. 🙁
    So, they sent me to the ER, concerned that I was having a heart attack. After three hours of tests, monitors and x-rays, was told my results looked good, but would I stay for observation.

    I declined to stay. I need to see a Cardiologist. Appointment tomorrow. I have done a little research, but of course, I don’t know…what I don’t yet know. It seems that there is a relationship between Excedrin products and Inverted T waves. There is also a relationship with another Rx blood pressure medication (to keep headaches at bay), that have a relationship with Inverted T waves.

    I can’t be the first patient who has dealt with this.

    Any thoughts would be greatly appreciated.

    Reply Created with Sketch. reply
  • By Nancy Harris Bonk Moderator

    Hi VanMom71,

    Thank you for your question. To be honest, I’m not sure about this, but wonder if caffeine that is found in Excedrin products could be part of the problem?

    Be cautious with this over-the-counter pain relievers and migraine medications. If we take either of these (or both) more than two to three days a week, whether they are prescription or not, we may create another problem called medication overuse headache, moh which was formerly called rebound. If we are in a moh cycle our migraine attacks will be more difficult to treat and we can end up in a daily cycle of pain that too is hard to break. When you get a chance take a look at this information; https://migraine.com/blog/help-how-can-i-not-overuse-migraine-medications/.

    I hope you are feeling better and let us know how you make out at the cardiologist.

    Nancy

    Reply Created with Sketch. reply